Alert archive / Kentucky / Special Weather Statements in 2015
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 4, 2015, 3:05 AM EDT for Lawrence County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 3:05 AM EDT (07:05 UTC)
- Expired
- Aug 4, 2015, 3:45 AM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, WV
County Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 62 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
002
WWUS81 KRLX 040705
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
305 AM EDT TUE AUG 4 2015
KYZ105-WVZ005-040745-
LAWRENCE-WAYNE-
305 AM EDT TUE AUG 4 2015
...STRONG THUNDERSTORMS WILL AFFECT LAWRENCE AND WAYNE COUNTY...
AT 304 AM EDT...A STRONG THUNDERSTORMS WERE ACROSS EASTERN
KENTUCKY...NEAR MOON...OR 7 MILES SOUTHEAST OF SANDY HOOK...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LOUISA...BLAINE...YATESVILLE LAKE STATE PARK...FORT GAY...CHARLEY...
ULYSSES...MARTHA...GALLUP...FALLSBURG AND HOUCKVILLE.
LAT...LON 3800 8302 3804 8300 3805 8296 3809 8293
3811 8289 3813 8290 3820 8261 3794 8258
3792 8260 3789 8260 3788 8261 3789 8267
3797 8283 3800 8294 3800 8296 3796 8299
3797 8302
TIME...MOT...LOC 0704Z 259DEG 24KT 3801 8304
$$
14What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:42 AM EDT, 23 minutes earlier.
Area forecast discussion, Aug 4, 2:42 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 242 AM EDT TUE AUG 4 2015 .SYNOPSIS... A COLD FRONT CROSSES THIS MORNING. HIGH PRESSURE CROSSES TUESDAY AFTERNOON INTO WEDNESDAY. A LOW PRESSURE SYSTEM CROSSES THURSDAY AND THURSDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT STILL NW OF THE AREA EARLY THIS MORNING WILL CROSS THE AREA THIS MORNING...MAINLY DURING THE DAYLIGHT MORNING HOURS. CONVECTION MAY REFIRE S THIS AFTERNOON DEPENDING UPON THE PROGRESS OF THE FRONT...BUT NOT SURE ABOUT CONVECTION NAM12 IS HINTING AT TONIGHT S. OTHERWISE MORNING STRATOCU WILL MIX OUT BY MIDDAY OR EARLY AFTERNOON. RIVER VALLEY FOG IS POSSIBLE TONIGHT...BUT MAY BE LIMITED ACROSS LARGE PORTIONS OF THE MIDDLE OHIO VALLEY AND CENTRAL WV...WHERE THE RAIN DID NOT HIT. BLENDED IN THE MAV AND ONLY SOME MET FOR HIGHS TODAY...THOUGHT THE MET WAS TOO HIGH. BLENDED IN BIAS CORRECTED VERSIONS OF THE MET AND MAV FOR LOWS TONIGHT WHICH SHOWS A SLIGHTLY TIGHTER TEMPERATURE GRADIENT IN THE BAROCLINIC ZONE N OF THE FRONT. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... MODELS DIFFER ON TIMING WITH FEATURES AFFECTING THE CWA THROUGH WEDNESDAY NIGHT. HIGH PRESSURE WILL MOVE EASTWARD AND EXIT THE REGION BY WEDNESDAY AFTERNOON. A WARM FRONT ASSOCIATED FROM THE NEXT SYSTEM OVER THE MISSISSIPPI VALLEY WILL LIFT NORTHWARD OVER THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. INTRODUCED SLIGHT CHC POPS TUESDAY NIGHT/WEDNESDAY TIMEFRAME...MAINLY CONFINED TO THE EXTREME SW PORTION OF THE CWA...INITIALLY...AND THEN SPREAD THEM NORTHWARD WITH THE WARM FRONT. WITH MODELS DIFFERING ON TIMING...TRIED TO TIME POPS WITH A BLEND OF NAM/GFS SOLUTION. BY WEDNESDAY NIGHT...HAVE CHC POPS EVERYWHERE. TEMPERATURES A CONSENSUS BLEND OF GUIDANCE. && .LONG TERM /THURSDAY THROUGH MONDAY/... NEXT SYSTEM MOVE FROM THE MISSISSIPPI VALLEY AND INTO OUR REGION THURSDAY THROUGH FRIDAY TIMEFRAME. WARM FRONT OVER THE REGION WILL LIFT NORTHWARD AS CENTER OF LOW AND ITS TRAILING COLD FRONT IS FORECAST TO MOVE ACROSS THURSDAY NIGHT AND EXIT FRIDAY NIGHT. MOISTURE FEED IS GOOD WITH THIS STORM AND INTRODUCED LIKELY POPS ACROSS THE CWA BY THURSDAY EVENING FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE BUILDS IN BEHIND THE LOW AND COLD FRONT DRYING US OUT FOR THE WEEKEND WITH SLIGHTLY COOLER TEMPERATURES. ANOTHER SYSTEM AFFECTS THE AREA LATE MONDAY WITH TEMPERATURES WARMING A TAD. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... LINE OF SHOWERS AND STRONG THUNDERSTORMS OVER NERN WV WELL S OF A COLD FRONT...WERE MOVING ENEWD...THE TAIL END OF THE LINE ALREADY NE OF EKN. STRONGER THUNDERSTORMS ARE NOT LIKELY TO DIRECTLY EFFECT EKN EARLY THIS MORNING UNLESS THE LINE BACK BUILDS MORE THAN EXPECTED. OTHERWISE ANOTHER CLUSTER OF SHOWERS AND THUNDERSTORMS WAS DISSIPATING OVER THE TUG FORK AND SOUTHERN COAL FIELDS. THE COLD FRONT WILL CROSS THE AREA TODAY...REACHING THE OHIO RIVER BY DAWN...CENTRAL WV BY MID MORNING BEFORE CROSSING THE MOUNTAINS BY EARLY THIS AFTERNOON. SOME MVFR STRATOCU AND MIST MAY BRIEFLY LOWER TO IFR AROUND AND JUST AFTER DAWN. SCATTERED CONVECTION WILL FIRE UP OVER THE SRN MOUNTAINS THIS AFTERNOON AS THE FRONT CROSSES THAT AREA. THIS MAY EXTEND BACKINTO THE TUG FORK AREA DEPENDING UPON THE PROGRESS OF THE FRONT DOWN THERE. VFR CONDITIONS CODED AT THE SIX TAF SITES THIS AFTERNOON AS CONVECTION WILL BE TOO WIDELY SCATTERED TO CODE...AND ACTUALLY S OF ALL SITES BUT BKW. FOG MAY START TO FORM BY 06Z TONIGHT AS WEAK HIGH PRESSURE BUILDS INTO THE AREA. LIGHT SW SFC FLOW EARLY THIS MORNING WILL BECOME LIGHT NW BEHIND THE FRONT TODAY...AND THEN LIGHT AND VARIABLE TO CALM TONIGHT. MODERATE W FLOW ALOFT EARLY THIS MORNING WILL BECOME LIGHT TODAY AND REMAIN LIGHT W TUE NT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: DEVELOPMENT AND EXTENT OF LOWER CEILINGS NEAR THE FRONT...MAY VARY FROM FORECAST AND BE DEPENDENT ON NEW DEVELOPMENT OF SHOWERS EARLY THIS MORNING. THIS MAY ALSO AFFECT EXTENT OF LOWER STRATOCU AND MIST THIS MORNING. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 08/04/15 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY M M M M M M L M M M M M HTS CONSISTENCY M M M M M M L M M M M H BKW CONSISTENCY M M M M M M M M M M M M EKN CONSISTENCY M M M M M M L M M M M H PKB CONSISTENCY M M H H H H M M H H H H CKB CONSISTENCY M M M M M M M M M H H H AFTER 06Z WEDNESDAY... IFR POSSIBLE THURSDAY AND THURSDAY NIGHT IN SHOWERS AND THUNDERSTORMS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JS/ARJ/TRM NEAR TERM...TRM SHORT TERM...JS LONG TERM...JS/26 AVIATION...TRM
In the hours before
Special weather statement, Aug 4, 1:39 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
139 AM EDT TUE AUG 4 2015
WVZ030>032-039-040-047-040645-
BARBOUR-TAYLOR-HARRISON-LEWIS-RANDOLPH-UPSHUR-
139 AM EDT TUE AUG 4 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
HARRISON...NORTHEASTERN LEWIS...NORTHERN RANDOLPH...NORTHERN
UPSHUR...BARBOUR AND SOUTHERN TAYLOR COUNTIES...
AT 138 AM EDT...A STRONG THUNDERSTORM WAS NEAR WESTON...MOVING EAST.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELKINS...BUCKHANNON...WESTON...PHILIPPI...AUDRA STATE PARK...
BELINGTON...STONEWALL JACKSON...JACKSON MILL...BEVERLY...WEST
MILFORD...JUNIOR...LOST CREEK...JANE LEW...FLEMINGTON...WOMELSDORF
(COALTON)...MONTROSE...HARMAN...PHEASANT RUN...HODGESVILLE AND
GALLOWAY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3887 7951 3884 7954 3879 7950 3875 7954
3895 8051 3917 8054 3935 7990 3930 7989
3929 7986 3924 7985 3923 7981 3913 7984
3908 7978 3904 7978 3897 7951 3896 7935
TIME...MOT...LOC 0538Z 259DEG 43KT 3907 8036
14Local storm report, Aug 4, 2:12 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
212 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL PHILIPPI 39.15N 80.04W
08/04/2015 E0.88 INCH BARBOUR WV PUBLIC
NICKEL SIZE HAIL REPORTED
&&
EVENT NUMBER RLX1501788
SLLocal storm report, Aug 4, 2:47 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
247 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 1 E PHILIPPI 39.15N 80.03W
08/04/2015 BARBOUR WV 911 CALL CENTER
LARGE BRANCHES DOES IN ROADWAY ALONG ROUTE 119 IN
PHILLIPPI. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1501789
SLLocal storm report, Aug 4, 2:53 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
253 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG N BUCKHANNON 38.99N 80.23W
08/04/2015 UPSHUR WV 911 CALL CENTER
MULTIPLE TREE LIMBS DOWN IN ROADWAY AT THE INTERSECTION
OF ROUTE 20 AND 119. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1501790
SLLocal storm report, Aug 4, 2:55 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
255 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 1 E PHILIPPI 39.15N 80.03W
08/04/2015 BARBOUR WV 911 CALL CENTER
LARGE BRANCHES DOWN IN ROADWAY ALONG ROUTE 119 IN
PHILLIPPI. TIME ESTIMATED FROM RADAR
&&
CORRECTED REMARKS
EVENT NUMBER RLX1501789
SLSpecial weather statement, Aug 4, 3:05 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
305 AM EDT TUE AUG 4 2015
KYZ105-WVZ005-040745-
LAWRENCE-WAYNE-
305 AM EDT TUE AUG 4 2015
...STRONG THUNDERSTORMS WILL AFFECT LAWRENCE AND WAYNE COUNTY...
AT 304 AM EDT...A STRONG THUNDERSTORMS WERE ACROSS EASTERN
KENTUCKY...NEAR MOON...OR 7 MILES SOUTHEAST OF SANDY HOOK...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LOUISA...BLAINE...YATESVILLE LAKE STATE PARK...FORT GAY...CHARLEY...
ULYSSES...MARTHA...GALLUP...FALLSBURG AND HOUCKVILLE.
LAT...LON 3800 8302 3804 8300 3805 8296 3809 8293
3811 8289 3813 8290 3820 8261 3794 8258
3792 8260 3789 8260 3788 8261 3789 8267
3797 8283 3800 8294 3800 8296 3796 8299
3797 8302
TIME...MOT...LOC 0704Z 259DEG 24KT 3801 8304
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:57 PM EDT | Special Weather Statement | RLX | Wayne | 48 min |
| Aug 3, 10:42 PM EDT | Special Weather Statement | RLX | Lincoln, Logan, Wayne | 48 min |
| Aug 3, 11:36 PM EDT | Special Weather Statement | RLX | Boone, Logan, Mingo | 39 min |
| Aug 4, 12:46 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Calhoun, Gilmer, Lewis, Randolph and 1 more | 59 min |
| Aug 4, 1:39 AM EDT | Special Weather Statement | RLX | Barbour, Lewis, Upshur | 66 min |
| Aug 4, 2:00 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Taylor | 27 min |
| Aug 4, 5:23 PM EDT | Special Weather Statement | RLX | McDowell, Mingo | 37 min |
| Aug 4, 6:32 PM EDT | Special Weather Statement | RLX | Wayne | 28 min |
| Aug 3, 9:14 PM EDT | Special Weather Statement | RLX | Carter | 46 min |
Nearby
Special Weather Statements in Kentucky, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.